Advanced Search
MyIDEAS: Login to save this article or follow this journal

Strategy-proofness of social choice functions and non-negative association property with continuous preferences

Contents:

Author Info

  • Yasuhito Tanaka

    ()
    (Faculty of Law, Chuo University, Japan)

Abstract

We consider the relation between strategy-proofness of resolute (single-valued) social choice functions and its property which we call Non-negative association property (NNAP) when individual preferences over infinite number of alternatives are continuous, and the set of alternatives is a metric space. NNAP is a weaker version of Strong positive association property (SPAP) of Muller and Satterthwaite(1977). Barbera and Peleg(1990) showed that strategy-proofness of resolute social choice functions implies Modified strong positive association property (MSPAP). But MSPAP is not equivalent to strategy-proofness. We shall show that strategy-proofness and NNAP are equivalent for resolute social choice functions with continuous preferences.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.accessecon.com/pubs/EB/2002/Volume4/EB-01D70011A.pdf
Download Restriction: no

Bibliographic Info

Article provided by AccessEcon in its journal Economics Bulletin.

Volume (Year): 4 (2002)
Issue (Month): 8 ()
Pages: 1-7

as in new window
Handle: RePEc:ebl:ecbull:eb-01d70011

Contact details of provider:

Related research

Keywords: continuous preferences;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Muller, Eitan & Satterthwaite, Mark A., 1977. "The equivalence of strong positive association and strategy-proofness," Journal of Economic Theory, Elsevier, Elsevier, vol. 14(2), pages 412-418, April.
  2. Yasuhito Tanaka, 2001. "Generalized monotonicity and strategy-proofness: A note," Economics Bulletin, AccessEcon, vol. 4(11), pages 1-6.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Michel Breton & Vera Zaporozhets, 2009. "On the equivalence of coalitional and individual strategy-proofness properties," Social Choice and Welfare, Springer, Springer, vol. 33(2), pages 287-309, August.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-01d70011. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.